U.S. doctors online nowAsk doctors free
Atlanta, GA
A 50-year-old female asked:

T1d had 1st pfizer covid vaccine 2/11 and have felt shakey ever since w/blood sugars that r running high 200s-high 300s. taking bg hourly. increased novolog by more than double and it doesnt help. is this a known side effect from the vaccine?

2 doctor answers5 doctors weighed in
Dr. Amrita Dosanjh
Pediatric Allergy and Asthma 38 years experience
Reaction?: If you felt ill after receiving the vaccine, the effect on your blood glucose levels may be related. More information is needed, but this event should be reported by your provider to the company. There are online reporting websites and an app available to do so. Please follow your insulin and Diabetes plan as outlined by your physician.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Heidi Fowler
Psychiatry 27 years experience
COVID 19 vaccine: Increase in blood sugar is not uncommon in diabetics who receive the COVID 19 vaccine. Blood sugars should be monitored more closely in the first 48 hours. REF: https://diatribe.org/what-to-know-covid-vaccine- diabetes#:~:text=Because%20the%20vaccine%20can%20cause,in%20case%20you%20feel%20ill.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Feb 14, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.